×

zbMATH — the first resource for mathematics

An estimation for the first eigenvalue of the Dirac operator on closed Kähler manifolds of positive scalar curvature. (English) Zbl 0629.53058
The main result of the paper is the following Theorem: Let \(\lambda\) be an eigenvalue of the Dirac operator D on a closed Kähler spin manifold \(M^ n\) of real dimension n with positive scalar curvature R, then \[ (*)\quad \lambda^ 2\geq ((n+2)/n)R_ 0/4 \] where \(R_ 0\) denotes the minimum of R on \(M^ n\). If \(\lambda_ 0:=\sqrt{(n+2)R_ 0/4n}\) itself is an eigenvalue of D, then \(M^ n\) is an Einstein space of odd complex dimension \(m=n/2.\)
The estimate (*) is sharp in the sense that there exist Kähler manifolds for which \(\lambda_ 0\) itself is an eigenvalue of D. In dimension \(n=6\) the complex projective space \(P^ 3({\mathbb{C}})\) and the flag manifold \(F({\mathbb{C}}^ 3)\) with respect to their natural Kähler structures are examples of such spaces. Later we have shown in another paper that for \(n=6\) there are no other examples.

MSC:
53C55 Global differential geometry of Hermitian and Kählerian manifolds
58J60 Relations of PDEs with special manifold structures (Riemannian, Finsler, etc.)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Friedrich, T.: Der erste Eigenwert des Dirac Operators einer kompakten Riemannschen Mannigfaltigkeit nicht negativer Skalarkrümmung. Math. Nachrichten 97 (1980) 117-146. · Zbl 0462.53027 · doi:10.1002/mana.19800970111
[2] Hijazi, O.: Operateurs de Dirac sur les varietes Riemanniennes: Minoration des valeurs propres; These présentée pour l’obtention du diplome de docteur de 3e cycle, Université Pierre et Marie Curie, Paris 6 (1984).
[3] Hitchin, N.: Harmonic spinors. Advances in Math. 14 (1974) 1-55. · Zbl 0284.58016 · doi:10.1016/0001-8708(74)90021-8
[4] Wells, R. O.: Differential analysis on complex manifolds. ? New York: Prentice-Hall, Inc., 1973. · Zbl 0262.32005
[5] Sulanke, R.; Wintgen, P.: Differentialgeometrie und Faserbündel. ? Berlin: Deutscher Verlag d. Wissenschaften, 1972. · Zbl 0327.53020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.